Hail, Angelina
- When
- March 16, 12:01 AM CST
- Where
- Angelina County, 0.69 mi S of Redland
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.410, -94.730
Weak disturbances moved west to east into the region in a near zonal flow aloft. These weak disturbances provided the lift necessary for the development of isolated strong to severe thunderstorms across the southern half of Northeast Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Weak disturbances moved west to east into the region in a near zonal flow aloft. These weak disturbances provided the lift necessary for the development of isolated strong to severe thunderstorms across the southern half of Northeast Texas. These storms were mainly hail producers in and around the Lufkin, Texas area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 15, 11:10 PM CST, 51 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 1210 AM CDT SUN MAR 16 2014 .AVIATION... IFR/LOW MVFR CIGS WITH REDUCED VSBYS WILL CONTINUE THROUGH THE OVERNIGHT HOURS...AS BANDS OF CONVECTION CONTINUES TO SHIFT E ACROSS THE AREA. THIS CONVECTION SHOULD DIMINISH FROM W TO E...ENDING ACROSS NCNTRL LA/SCNTRL AR AFTER 09Z. CIGS HAVE CLEARED IN WAKE OF THIS CONVECTION OVER PORTIONS OF N TX...WHICH MAY SPREAD NE INTO PORTIONS OF NE TX...BUT ANY CLEARING SHOULD QUICKLY FILL BACK IN WITH IFR/LOW MVFR CIGS...ALTHOUGH PATCHY FG WILL BE POSSIBLE UNTIL A COLD FRONT SHIFT SE INTO SE OK/NE TX AFTER 09Z. SHOULD SEE A SLOW IMPROVEMENT IN CIGS WITH THE FROPA BY MID TO LATE MORNING...ALTHOUGH MVFR CIGS WILL PERSIST THROUGH THE REMAINDER OF THE 06Z TAF PERIOD. THE PRESSURE GRADIENT WILL TIGHTEN SIGNIFICANTLY BEHIND THE FRONT...WITH SSE WINDS 5-10KTS AHEAD OF THE FRONT VEERING WNW AND INCREASING TO 12-18KTS WITH GUSTS TO 28KTS AFTER 18Z. WINDS SHOULD DIMINISH SLIGHTLY TO 10-15KTS WITH GUSTS TO 20KTS AFTER 00Z MONDAY. /15/ && .PREV DISCUSSION... /ISSUED 1030 PM CDT SAT MAR 15 2014/ DISCUSSION... WEAKENING LINE OF TSTMS HAS MADE ITS WAY INTO THE I-30 CORRIDOR OF NE TX...EXTENDING SWRD TO THE I-20 CORRIDOR NEAR TYR. SEVERE THREAT HAS ALL BUT ENDED FOR THE REMAINDER OF THE EVENING SO REMOVED ANY ASSOCIATED WORDING IN THE GRIDS AND ZONE UPDATE. STILL CANNOT RULE OUT SOME GUSTY WINDS ALONG THIS LINE AS IT CONTINUES FARTHER EAST INTO S AR/N LA WITH GUSTS NEAR 30 MPH. ELSEWHERE ACROSS THE REGION...LIGHT TO MODERATE SHWRS HAVE BEEN ONGOING FOR MUCH OF THE EVENING SO ANY SFC BASED INSTABILITY HAS BEEN MOSTLY ERASED AHEAD OF THE APPROACHING LINE OF TSTMS. EXPECT THE UPPER TROF TO EJECT NEWRD OVERNIGHT FROM THE TX PANHANDLE ACROSS THE RED RIVER VALLEY AND INTO WRN AR BY SUNRISE ON SUNDAY. THIS WILL HELP DRIVE THE COLD FRONT INTO OUR REGION AFTER MIDNIGHT AND THROUGH SUNDAY WITH LIGHT RAIN CONTINUING FOR MUCH OF THE DAY AS MOISTURE WRAPS AROUND THE LOW. SO FOR THE REMAINDER OF TONIGHT...UPDATE IS MAINLY TO REMOVE SEVERE WORDING AND ADJUST POPS SLIGHTLY HIGHER IN MOST AREAS. LOADED NEW NAM WINDS AND QPF NUMBERS AS WELL WITH 1-2 INCHES OF RAINFALL EXPECTED FOR MOST LOCATIONS BY THE TIME THE EVENT WRAPS UP LATE SUNDAY. UPDATED PRODUCTS HAVE ALREADY BEEN SENT. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 59 60 39 56 41 / 100 30 20 10 10 MLU 59 65 38 52 38 / 100 40 30 10 10 DEQ 51 53 34 55 35 / 100 40 20 10 10 TXK 55 57 37 55 40 / 100 30 20 10 10 ELD 58 58 35 52 38 / 100 40 30 10 10 TYR 54 55 37 56 43 / 100 30 10 10 10 GGG 57 57 37 57 42 / 100 30 10 10 10 LFK 59 60 39 58 40 / 90 30 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1150 AM CDT SAT MAR 15 2014 ARZ070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126- 136>138-149>153-165>167-161700- MILLER-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER- CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1150 AM CDT SAT MAR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF THE FOUR STATE REGION TODAY. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN AND CENTRAL TEXAS AHEAD OF A DRYLINE AND SHOULD MOVE INTO PORTIONS OF EAST TEXAS...SOUTHERN ARKANSAS...AND LOUISIANA LATE THIS AFTERNOON AND TONIGHT. DESPITE MARGINAL INSTABILITY...DEEP LAYER SHEAR IS SUFFICIENT TO SUPPORT A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY ALONG AND SOUTH OF INTERSTATE 30. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS BUT ISOLATED TORNADOES CANNOT BE RULED OUT. HEAVY RAINFALL OF ONE TO TWO INCHES CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO EARLY SUNDAY BUT THE THREAT FOR SEVERE WEATHER SHOULD DIMINISH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY BEGINNING LATE THIS AFTERNOON FOR NORTHEAST TEXAS...AND CONTINUING AREAWIDE INTO TONIGHT. ARZ050-051-059>061-OKZ077-161700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MCCURTAIN- 1150 AM CDT SAT MAR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY ACROSS MUCH OF THE FOUR STATE REGION. LOCALLY HEAVY RAINFALL...GUSTY WINDS...AND SMALL HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS WILL CONTINUE INTO SUNDAY AND RAIN CHANCES WILL CONTINUE INTO EARLY MONDAY. LOCATIONS ACROSS SOUTHEAST OKLAHOMA AND SOUTHERN ARKANSAS COULD SEE TOTAL RAINFALL AMOUNTS APPROACH TWO TO THREE INCHES. THERE IS A CHANCE FOR A MIX OF LIGHT RAIN AND LIGHT SNOW OVERNIGHT SUNDAY NIGHT AND INTO EARLY MONDAY MORNING AS COLD AIR MOVES INTO THE REGION...MAINLY ACROSS SOUTHEAST OKLAHOMA AND EXTREME SOUTHWEST ARKANSAS. NO ACCUMULATIONS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. VII
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
838 PM CDT SAT MAR 15 2014
TXZ096-108>110-160215-
CAMP-FRANKLIN-RED RIVER-TITUS-
838 PM CDT SAT MAR 15 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 915 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
FRANKLIN...RED RIVER...TITUS AND CAMP...
INCLUDING THE FOLLOWING LOCATIONS...
BAGWELL...BOGATA...BOXELDER...CLARKSVILLE...COOKVILLE...
HAGANSPORT...LEESBURG...MOUNT PLEASANT...MOUNT VERNON...
PITTSBURG...PURLEY AND WILKERSON...
AT 838 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DEPORT TO
9 MILES NORTHWEST OF MOUNT VERNON TO 9 MILES SOUTH OF SULPHUR
SPRINGS...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF PARIS
TO 12 MILES SOUTHWEST OF HAGANSPORT TO 9 MILES SOUTH OF SULPHUR
SPRINGS...MOVING EAST AT 40 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. A WIND GUST OF 47
MPH WAS RECORDED AT THE SULPHUR SPRINGS MUNICIPAL AIRPORT AT 815 PM
FROM THESE STORMS.
15The Shreveport radar (KSHV), 143 km away, was scanning. The volume nearest the first event began at 06:03 UTC.
2 hail. Local standard time, as filed.
Hail fell on the north side of Lufkin, Texas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, March 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 497837, 497836.